Alert archive / South Carolina / Small Craft Advisories in 2021

Small Craft Advisory 12, NWS Charleston, SC

February 6, 2021

NWS Charleston, SC issued this small craft advisory at Feb 6, 2021, 3:47 AM EST. It took effect at Feb 6, 2021, 3:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2021, 3:47 AM EST (08:47 UTC)
In effect from
Feb 6, 2021, 3:00 PM EST
Expired
Feb 7, 2021, 4:00 AM EST
In force
13 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

836 
WHUS72 KCHS 060847
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
347 AM EST Sat Feb 6 2021

AMZ350-062100-
/O.NEW.KCHS.SC.Y.0012.210206T2000Z-210207T0600Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
347 AM EST Sat Feb 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM EST SUNDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...From 3 PM this afternoon to 1 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
466 
WHUS72 KCHS 061450
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
950 AM EST Sat Feb 6 2021

AMZ350-062300-
/O.CON.KCHS.SC.Y.0012.210206T2000Z-210207T0600Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
950 AM EST Sat Feb 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 1 AM EST SUNDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...From 3 PM this afternoon to 1 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
181 
WHUS72 KCHS 062033
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
333 PM EST Sat Feb 6 2021

AMZ350-070445-
/O.CON.KCHS.SC.Y.0012.000000T0000Z-210207T0600Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
333 PM EST Sat Feb 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...From 3 PM this afternoon to 1 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
460 
WHUS72 KCHS 062322
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
622 PM EST Sat Feb 6 2021

AMZ352-070300-
/O.EXB.KCHS.SC.Y.0012.000000T0000Z-210207T0300Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
622 PM EST Sat Feb 6 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ350-070600-
/O.CON.KCHS.SC.Y.0012.000000T0000Z-210207T0600Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
622 PM EST Sat Feb 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 1 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
841 
WHUS72 KCHS 070252
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
952 PM EST Sat Feb 6 2021

AMZ350-070900-
/O.EXT.KCHS.SC.Y.0012.000000T0000Z-210207T0900Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
952 PM EST Sat Feb 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ352-070600-
/O.EXT.KCHS.SC.Y.0012.000000T0000Z-210207T0600Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
952 PM EST Sat Feb 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...Until 1 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
874 
WHUS72 KCHS 070538
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1238 AM EST Sun Feb 7 2021

AMZ352-070645-
/O.EXP.KCHS.SC.Y.0012.000000T0000Z-210207T0600Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
1238 AM EST Sun Feb 7 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS
MORNING...

$$

AMZ350-070900-
/O.CON.KCHS.SC.Y.0012.000000T0000Z-210207T0900Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
1238 AM EST Sun Feb 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY
THIS MORNING...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Waters from South Santee River to Edisto Beach SC out 
  20 NM.

* WHEN...Until 4 AM EST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
471 
WHUS72 KCHS 070835
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
335 AM EST Sun Feb 7 2021

AMZ350-070945-
/O.EXP.KCHS.SC.Y.0012.000000T0000Z-210207T0900Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
335 AM EST Sun Feb 7 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 12:36 AM EST, 3 hours 11 minutes earlier.

Area forecast discussion, Feb 6, 12:36 AM EST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1236 AM EST Sat Feb 6 2021

.SYNOPSIS...
A cold front will shift further to the southeast of the region
tonight. Low pressure in the Gulf of Mexico on Saturday will
pass over or near the area Saturday night, then pull away early
Sunday. High pressure will prevail early next week, before
conditions become more unsettled during the middle of next
week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Light rain has overspread much of the area tonight except
across the far interior from Millen-Walterboro-Moncks Corner
where dry air is keeping the rain mostly at bay. Still expect a
brief surge in the rain to brush this area over the next few
hours as the corridor of peak forcing associated with the
passing right entrance region of the upper jet swings through.
Pops were nudged up slightly for many areas to 90-100% with 70%
across the far interior adjacent to the CSRA and southern South
Carolina Midlands. Three-hour rain reports from various mesonet
sites across Southeast Georgia indicate as much as 0.05-0.15" of
rain has fallen since 6 PM. Additional QPF through sunrise was
nudged up slightly based on this. Lows were also nudged up a few
degrees in many places; ranging from the lower 40s well inland
to the upper 40s along the beaches.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
Saturday and Saturday night: A broad mid and upper level trough
will encompass much of the central and eastern United States,
with an associated embedded short wave to dig through the
Central Plains during Saturday. The short wave will move into
the Southeast and approach the local region late Saturday night
as it then begins to lift out. This short wave energy along with
the right entrance region of the upper jet will allow for
surface low pressure to form in the northern Gulf of Mexico on
Saturday, before it treks across northern Florida and southern
Georgia early Saturday night, then gradually deepens off the
South Carolina coast after midnight, pulling away to the
northeast before dawn on Sunday.

It still looks like the local area will remain significantly wedged
in high pressure from the north, resulting in widespread cloudiness
and an associated cool air mass. We lowered temps a bit due to these
conditions, with many far inland locations to not get out of the
40s.) Strong isentropic ascent above the wedge along with ample
forcing for ascent and deep moisture (PWATS between 1.00-1.50
inches), plus the proximity to the passing low will result in
expanding precip coverage across southeast Georgia and southeast
South Carolina Saturday afternoon. The bulk of precip should come in
the form of widespread showers during late afternoon and first part
of the night time period, with the closest approach of the surface
low and the best upper dynamics into the Southeast aloft. Rain
chances drop off from west-southwest to east-northeast overnight,
and it looks to be rainfree by sunrise.

There looks to be some elevated instability, especially far
south and over the ocean during Saturday night. Given some
potential from the HREF guidance for convection, we have
included mention of a slight chance of thunder over McIntosh
County, which has the best chance of getting briefly into the
"warm sector" with the low to pass nearby or just to the north
early Saturday night.

QPF looks to average around 3/4 to 1 1/4 inches Saturday and
Saturday night, although a few pockets of locally higher amounts can
occur.

Winds will shift offshore late heading toward daybreak Sunday,
supporting lows 40-45F most places away from the immediate coast.

Sunday through Monday: the surface low will have lifted far to the
northeast early in the period, and gives way to high pressure
building from the northwest. This along with rising heights aloft
within the flow becoming more zonal with time aloft, will allow for
drier conditions to prevail. In general, afternoon highs will peak
in the upper 50s and lower 60s across most areas Sunday afternoon,
followed by upper 50s north to the lower and middle 60s south on
Monday (warmest across southeast Georgia). However, a more favorable
radiational cooling setup will support cooler temps during overnight
hours, mainly in the mid 30s inland to low/mid 40s near the coast
Sunday night.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
High pressure centered across the Northeast United States
should remain somewhat wedged south across the Southeast United
States Monday night under a zonal flow aloft. Latest guidance
suggests that a series of H5 shortwave troughs could help
develop weak low pressure systems across the northern Gulf of
Mexico, which eventually track across the area Tuesday, then
again on Thursday, before a more substantial cold front shifts
into the area from the west late in the week. Given the pattern,
few to scattered showers are possible each day with peak
coverage anticipated Tuesday and Thursday during the week, then
greater precip coverage during the weekend. It's possible
thunder will need to be introduced across Southeast Georgia
during the week, mainly during peak diurnal heating periods. In
general, afternoon highs should peak in the mid/upper 60s
Tuesday and Wednesday, before trending cooler late week,
eventually to the low/mid 50s inland to upper 50s/around 60 near
the coast Friday. Overnight lows will generally range in the
low/mid 50s Tuesday night, then trend cooler each consecutive
night, eventually dipping into the mid 30s inland to upper
30s/around 40 near the coast Friday night.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Although some light rain will continue through daybreak, VFR
conditions anticipated until mid to late this afternoon. A low
pressure system will lift out of the Gulf of Mexico while a warm
front develops over the area. Light rain will increase out of
the south during the afternoon with progressively lowering
ceilings. MVFR ceilings, along with possible vsby reductions,
possible by mid to late afternoon. Conditions look favorable for
IFR to develop early this evening and remain in place through
tonight.

Extended Aviation Outlook: Flight restrictions are likely
through Sunday morning. VFR conditions will then prevail at
both terminals Sunday afternoon through Monday, before flight
restrictions potentially return with a passing low pressure
system Tuesday into Wednesday.

&&

.MARINE...
Tonight: The remaining Small Craft Advisory for the Georgia
offshore leg and Charleston nearshore waters has been cancelled.

Saturday and Saturday night: There could be another round of Small
Craft Advisories later Saturday into Saturday night, especially on
the South Carolina Atlantic waters, and maybe the outer Georgia
waters. This will be in response to a pinching of the gradient
between high pressure to the north and low pressure in the Gulf of
Mexico that eventually passes nearby. There is even a slight risk of
t-storms with this synoptic pattern.

Sunday through Monday: Conditions will be under the control of
high pressure that builds from the north and northwest, which
looks to keep winds and seas below any advisory thresholds.

High pressure should then break down heading into Tuesday, while
another low pressure system potentially shifts across the area. This
should result in north winds turning south heading into the middle
of the week, but conditions are expected to remain below small craft
advisory levels through the period.

&&

.TIDES/COASTAL FLOODING...
As low pressure passes nearby Saturday night, tide anomalies will
increase with at least moderate northeast winds. This could be
enough to push tide levels close to shallow coastal flooding
criteria of 7.0 ft MLLW in Charleston Harbor.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...JRL
MARINE...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 5, 3:52 AM EST, 23 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
352 AM EST Fri Feb 5 2021

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-061015-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
352 AM EST Fri Feb 5 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

Nearby

Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.